Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 283, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2009, 8:10 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 10, 2009, 8:59 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:20 PM CDT | TSTM WND DMG | Kingston, AR | TREE LIMBS DOWN IN KINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 110110
SVRTSA
ARC015-087-110215-
/O.NEW.KTSA.SV.W.0283.090611T0110Z-090611T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 915 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VIOLENT STRAIGHT
LINE WINDS TO 90 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF WESLEY TO JAPTON TO 6 MILES EAST OF
WITTER TO 8 MILES EAST OF BOSTON...MOVING NORTHEAST AT 45 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO 80 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTSVILLE...JAPTON...MARBLE...AURORA...OSAGE...RUDD...
CARROLLTON...KINGSTON AND ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
3597 9344 3595 9348 3587 9351 3576 9351
3578 9390 3577 9391 3577 9396 3605 9394
3631 9330 3613 9328
TIME...MOT...LOC 0110Z 246DEG 39KT 3593 9396 3603 9378
3596 9357 3587 9344
$$2 follow-up statements
000
WWUS54 KTSA 110134
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT WED JUN 10 2009
ARC015-087-110215-
/O.CON.KTSA.SV.W.0283.000000T0000Z-090611T0215Z/
CARROLL AR-MADISON AR-
834 PM CDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS TO 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARMONY TO DRYFORK TO DELMAR...MOVING NORTHEAST AT 40
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO 80 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALABAM...
DELMAR...MARBLE...DRYFORK...OSAGE...RUDD...CONNOR AND CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING VERY LARGE HAIL
AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
3597 9344 3595 9348 3587 9351 3576 9351
3577 9373 3612 9377 3631 9330 3613 9328
TIME...MOT...LOC 0134Z 239DEG 35KT 3611 9368 3614 9345
3614 9327
$$000
WWUS54 KTSA 110159
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT WED JUN 10 2009
ARC015-087-110209-
/O.CAN.KTSA.SV.W.0283.000000T0000Z-090611T0215Z/
CARROLL AR-MADISON AR-
859 PM CDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST.
LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
3597 9344 3595 9348 3587 9351 3576 9351
3577 9373 3612 9377 3631 9330 3613 9328
TIME...MOT...LOC 0159Z 246DEG 39KT 3615 9336 3625 9318
3618 9297 3609 9284
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:35 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 10, 6:35 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT WED JUN 10 2009 ...AVIATION... .DISCUSSION... LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL IMPACT THE KFSM TAF SITE BETWEEN 0000Z-0030Z. NORTHERN END OF THUNDERSTORMS WILL ALSO MOVE INTO THE KFYV/KXNA TAF SITES THROUGH ABOUT 00Z-004Z. MVFR CIGS MAY PERSIST FOR A FEW HOURS AFTER THE THUNDERSTORMS MOVE EAST OF THE REGION LATE THIS EVENING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 10, 5:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT WED JUN 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT WED JUN 10 2009 ...SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING AND INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AND OVERNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A SURFACE FRONT THAT STRETCHES FROM SOUTHWESTERN MISSOURI INTO CENTRAL OKLAHOMA AND NORTHWEST TEXAS. GIVEN THE IMPRESSIVE INSTABILITY AND GRADUALLY INCREASING MID-LEVEL WINDS...THIS ACTIVITY IS EXPECTED TO MAINTAIN ITS STRENGTH AND SPREAD NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS EVENING AND OVERNIGHT. A SMALL TORNADO THREAT EXISTS THIS EVENING WITH ANY STORMS NEAR THE FRONTAL BOUNDARY...BUT THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL...ALONG WITH SOME FLASH FLOODING...MAY OCCUR WITH SOME OF THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER GROUPS HAVE BEEN ACTIVATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY WILL LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO CONTINUE INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE REMAINS IN PLACE. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE THUNDERSTORMS TODAY THROUGH FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 10, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST N LAVACA 35.34N 94.17W
06/10/2009 M59 MPH SEBASTIAN AR EMERGENCY MNGR
&&
KDJLocal storm report, Jun 10, 7:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST N OZARK 35.49N 93.83W
06/10/2009 E60.00 MPH FRANKLIN AR AMATEUR RADIO
TREES AND POWERLINES DOWN.
&&
KDJLocal storm report, Jun 10, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG S FORT SMITH 35.39N 94.40W
06/10/2009 SEBASTIAN AR LAW ENFORCEMENT
NUMEROUS POWERLINES DOWN ON CARS.
&&
KDJLocal storm report, Jun 10, 7:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 3 S OZARK 35.44N 93.83W
06/10/2009 E60 MPH FRANKLIN AR AMATEUR RADIO
&&
KDJLocal storm report, Jun 10, 7:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG N JETHRO 35.61N 93.89W
06/10/2009 FRANKLIN AR AMATEUR RADIO
LARGE OAK TREES DOWN.
&&
KDJLocal storm report, Jun 10, 7:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 5 W OZARK 35.49N 93.92W
06/10/2009 FRANKLIN AR AMATEUR RADIO
STRUCTURAL DAMAGE TO A HOME.
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Tornado Warning | TSA | Crawford, Washington | 36 min |
| Jun 10, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 76 min |
| Jun 10, 7:57 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.